Metric packing for K 3+K 3

Abstract

In this paper, we consider the metric packing problem for the commodity graph of disjoint two triangles K 3+K 3, which is dual to the multiflow feasibility problem for the commodity graph K 3+K 3. We prove a strengthening of Karzanov’s conjecture concerning quarterintegral packings by certain bipartite metrics.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    D. Avis: On the extreme rays of the metric cone, Canadian Journal of Mathematics32 (1980), 126–144.

    MATH  MathSciNet  Google Scholar 

  2. [2]

    H.-J. Bandelt: Networks with Condorcet solutions, European Journal of Operational Research20 (1985), 314–326.

    MATH  Article  MathSciNet  Google Scholar 

  3. [3]

    H.-J. Bandelt: Hereditary modular graphs, Combinatorica8(2) (1988), 149–157.

    MATH  Article  MathSciNet  Google Scholar 

  4. [4]

    H.-J. Bandelt, V. Chepoi and A. Karzanov: A characterization of minimizable metrics in the multifacility location problem, European Journal of Combinatorics21 (2000), 715–725.

    MATH  Article  MathSciNet  Google Scholar 

  5. [5]

    V. Chepoi: TX-approach to some results on cuts and metrics, Advances in Applied Mathematics19 (1997), 453–470.

    MATH  Article  MathSciNet  Google Scholar 

  6. [6]

    V. Chepoi: Graphs of some CAT(0) complexes, Advances in Applied Mathematics24 (2000), 125–179.

    MATH  Article  MathSciNet  Google Scholar 

  7. [7]

    M. Chrobak and L. L. Larmore: Generosity helps or an 11-competitive algorithm for three servers, Journal of Algorithms16 (1994), 234–263.

    MATH  Article  MathSciNet  Google Scholar 

  8. [8]

    M. M. Deza and M. Laurent: Geometry of Cuts and Metrics, Springer-Verlag, Berlin, 1997.

    Google Scholar 

  9. [9]

    A. W. M. Dress: Trees, tight extensions of metric spaces, and the cohomological dimension of certain groups: a note on combinatorial properties of metric spaces; Advances in Mathematics53 (1984), 321–402.

    MATH  Article  MathSciNet  Google Scholar 

  10. [10]

    L. R. Ford and D. R. Fulkerson: Flows in networks, Princeton University Press, Princeton, 1962.

    Google Scholar 

  11. [11]

    H. Hirai: Tight spans of distances and the dual fractionality of undirected multiflow problems, Journal of Combinatorial Theory, Series B99(6) (2009), 843–868.

    MATH  Article  MathSciNet  Google Scholar 

  12. [12]

    J. R. Isbell: Six theorems about injective metric spaces, Commentarii Mathematici Helvetici39 (1964), 65–76.

    MATH  Article  MathSciNet  Google Scholar 

  13. [13]

    A. V. Karzanov: Metrics and undirected cuts, Mathematical Programming32 (1985), 183–198.

    MATH  Article  MathSciNet  Google Scholar 

  14. [14]

    A. V. Karzanov: Half-integral five-terminus flows, Discrete Applied Mathematics18 (1987), 263–278.

    MATH  Article  MathSciNet  Google Scholar 

  15. [15]

    A. V. Karzanov: Polyhedra related to undirected multicommodity flows, Linear Algebra and its Applications114/115 (1989), 293–328.

    Article  MathSciNet  Google Scholar 

  16. [16]

    A. V. Karzanov: Sums of cuts and bipartite metrics, European Journal of Combinatorics11 (1990), 473–484.

    MATH  MathSciNet  Google Scholar 

  17. [17]

    A. V. Karzanov: Minimum 0-extensions of graph metrics, European Journal of Combinatorics19 (1998), 71–101.

    MATH  Article  MathSciNet  Google Scholar 

  18. [18]

    A. V. Karzanov: Metrics with finite sets of primitive extensions, Annals of Combinatorics2 (1998), 211–241.

    MATH  Article  MathSciNet  Google Scholar 

  19. [19]

    A. V. Karzanov: One more well-solved case of the multifacility location problem, Discrete Optimization1 (2004), 51–66.

    MATH  Article  MathSciNet  Google Scholar 

  20. [20]

    M. Lomonosov and A. Sebő: On the geodesic-structure of graphs: a polyhedral approach to metric decomposition, in: Proceedings of 3rd IPCO Conference, 1993, pp. 221–234.

  21. [21]

    B. A. Papernov: On existence of multicommodity flows, in: Studies in Discrete Optimizations, (A. A. Fridman, ed.), Nauka, Moscow, 1976, pp. 230–261 (in Russian).

    Google Scholar 

  22. [22]

    A. Schrijver: Short proofs on multicommodity flows and cuts, Journal of Combinatorial Theory, Series B53 (1991), 32–39.

    MATH  Article  MathSciNet  Google Scholar 

  23. [23]

    A. Schrijver: Combinatorial Optimization — Polyhedra and Efficiency, Springer-Verlag, Berlin, 2003.

    Google Scholar 

  24. [24]

    G. M. Ziegler: Lectures on Polytopes, Springer-Verlag, Berlin, 1995.

    Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Hiroshi Hirai.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Hirai, H. Metric packing for K 3+K 3 . Combinatorica 30, 295–326 (2010). https://doi.org/10.1007/s00493-010-2447-9

Download citation

Mathematics Subject Classification (2000)

  • 05C12
  • 90C27